Inscriere cercetatori

Daca aveti cont Ad Astra si de Facebook, intrati pe pagina de profil pentru a da dreptul sa va logati pe site doar cu acest buton.

Site nou !

Daca nu va puteti recupera parola (sau aveti alte probleme), scrieti-ne la pagina de contact. Situl vechi se gaseste la adresa


Free abelian covers, short loops, stable length, and systolic inequalities

Domenii publicaţii > Matematica + Tipuri publicaţii > Articol în revistã ştiinţificã

Autori: M. Kreck, A.I. Suciu

Editorial: Mathematische Annalen, 340 (3), p.709-729, 2008.


We explore the geometry of the Abel-Jacobi map f from a closed, orientable Riemannian manifold X to its Jacobi torus. Applying Gromov’s filling inequality to the typical fiber of f, we prove an interpolating inequality for two flavors of shortest length invariants of loops. The procedure works, provided the lift of the fiber is non-trivial in the homology of the maximal free abelian cover, X~, classified by f. We show that the finite-dimensionality of the rational homology of X~ is a sufficient condition for the homological non-triviality of the fiber. When applied to nilmanifolds, our “fiberwise” inequality typically gives stronger information than the filling inequality for X itself. In dimension 3, we present a sufficient non-vanishing condition in terms of Massey products. This condition holds for certain manifolds that do not fiber over their Jacobi torus, such as 0-framed surgeries on suitable links. Our systolic inequality applies to surface bundles over the circle (provided the algebraic monodromy has 1-dimensional coinvariants), even though the Massey product invariant vanishes for some of these bundles.

Cuvinte cheie: homotopy systole, stable systole, free abelian cover, Jacobi map, typical fiber, nilmanifold, Massey product, filling inequality, coarea inequality, Minkowski inequality